MAUDE Adverse Event Report: THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D901-KIT
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A review of kit lot d901 was performed.There were no non-conformances related to this complaint.This lot met all release requirements.The uvadex lot number was not provided as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint categories system error and tubing leak.No trends were detected for these categories.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
The customer stated that the instrument posted error 530 during 1st cycle while trying to collect the buffy coat.Several reboots of the system did not resolve the issue.The blood was not returned to the patient.The patient was stable.Update 1/15/2016: the customer called back and stated that after unmounting the kit they noticed a/c fluid on the lamp set coming from the kit.Css inquired if there was blood or plasma.The customer confirmed it was neither.Customer stated that the amount of blood not returned to the patient was around 200 ml.Updated 1/19/2016: css called the customer.The patient had received another treatment that day and was fine.The customer had noticed a leak between the hematocrit sensor and the photoactivation module.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC.
hampton NJ
MDR Report Key5429159
Report Number2523595-2016-00014
Device Sequence Number301819
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date02/01/2020
Device Lot NumberD901-KIT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2016
Initial Report FDA Received Date02/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1